Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 29, NWS Goodland, KS

May 23, 2011Logan County, Thomas County, Kansas

NWS Goodland, KS issued this severe thunderstorm warning at May 23, 2011, 7:05 PM CDT for Logan County, Thomas County, Kansas. It was in force for 55 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2011, 7:05 PM CDT (00:05 UTC)
Expired
May 23, 2011, 8:00 PM CDT
In force
55 min
Issued by
NWS Goodland, KS
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Logan County, KS, Thomas County, KS

The radar

The Goodland radar (KGLD), 45 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 7:16 PM CDTHAIL 1.756 N Winona, KS
May 23, 7:38 PM CDTHAIL 1Monument, KS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 0.1 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2011-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2011-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-110 J/kg
Mixed-layer LCL
1651 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
146 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS53 KGLD 240005
SVRGLD
KSC109-193-240100-
/O.NEW.KGLD.SV.W.0029.110524T0005Z-110524T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
705 PM CDT MON MAY 23 2011

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN WEST CENTRAL KANSAS...
  SOUTHWESTERN THOMAS COUNTY IN NORTHWEST KANSAS...

* UNTIL 800 PM CDT

* AT 701 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 10
  MILES NORTHWEST OF WINONA...AND WAS MOVING SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  WINONA...MONUMENT AND RUSSELL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.


&&

LAT...LON 3909 10145 3914 10143 3914 10139 3921 10140
      3927 10137 3906 10085 3880 10114
TIME...MOT...LOC 0005Z 308DEG 23KT 3914 10134
WIND...HAIL 60MPH 1.00IN
$$

024
3 follow-up statements
390 
WWUS53 KGLD 240018
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
618 PM MDT MON MAY 23 2011

KSC109-193-240100-
/O.CON.KGLD.SV.W.0029.000000T0000Z-110524T0100Z/
THOMAS KS-LOGAN KS-
718 PM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LOGAN AND
SOUTHWESTERN THOMAS COUNTIES UNTIL 800 PM CDT...

AT 715 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED
NEAR WINONA...AND WAS MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  WINONA...MONUMENT AND RUSSELL SPRINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3909 10145 3914 10143 3914 10139 3921 10140
      3927 10137 3906 10085 3880 10114
TIME...MOT...LOC 0018Z 308DEG 23KT 3912 10126
WIND...HAIL <50MPH 1.75IN
$$

024
602 
WWUS53 KGLD 240035
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
635 PM MDT MON MAY 23 2011

KSC109-193-240100-
/O.CON.KGLD.SV.W.0029.000000T0000Z-110524T0100Z/
THOMAS KS-LOGAN KS-
735 PM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LOGAN AND SOUTHWESTERN THOMAS COUNTIES UNTIL 800 PM CDT...

AT 733 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL.  THIS STORM WAS LOCATED 6
MILES EAST OF WINONA...AND WAS MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MONUMENT....PAGE CITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3901 10125 3921 10140 3927 10137 3906 10085
      3886 10107
TIME...MOT...LOC 0035Z 308DEG 23KT 3908 10113
WIND...HAIL <50MPH 1.75IN
$$

JERRYK
216 
WWUS53 KGLD 240046
SVSGLD

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
646 PM MDT MON MAY 23 2011

KSC193-240056-
/O.CAN.KGLD.SV.W.0029.000000T0000Z-110524T0100Z/
THOMAS KS-
746 PM CDT MON MAY 23 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN THOMAS COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3913 10131 3913 10103 3906 10085 3886 10107
TIME...MOT...LOC 0046Z 308DEG 23KT 3904 10106
$$

KSC109-240100-
/O.CON.KGLD.SV.W.0029.000000T0000Z-110524T0100Z/
LOGAN KS-
746 PM CDT MON MAY 23 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTH CENTRAL
LOGAN COUNTY UNTIL 800 PM CDT...

AT 742 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES SOUTHWEST OF
MONUMENT...AND WAS MOVING SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF CENTRAL LOGAN COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3913 10131 3913 10103 3906 10085 3886 10107
TIME...MOT...LOC 0046Z 308DEG 23KT 3904 10106
WIND...HAIL 60MPH 1.75IN
$$

024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 6:06 PM CDT, 59 minutes earlier.

Area forecast discussion, May 23, 6:06 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
506 PM MDT MON MAY 23 2011

.DISCUSSION...
259 PM MDT MON MAY 23 2011

EARLY AFTERNOON ANALYSIS OF IR IMAGERY/UPPER AIR DATA INDICATED
MID/UPPER SHORTWAVE RIDGING OVER THE HIGH PLAINS THIS AFTERNOON
WITH A BROAD MID/UPPER LOW CONTINUING TO TRANSLATE ONSHORE OVER
THE WESTERN CONUS. WEAK SHORTWAVE TROUGH WAS NOTED OVER THE
CENTRAL ROCKIES WHICH WAS HELPING TO TRIGGER THE DEVELOPMENT OF
CONVECTION OVER THE WESTERN FRINGES OF THE GOODLAND FORECAST AREA.

FORECAST FOCUS IS CENTERED ON INCREASING CHANCES FOR SEVERE
WEATHER ACROSS THE EASTERN PORTIONS OF THE FORECAST AREA ON
TUESDAY AS WELL AS HEAVY RAIN POTENTIAL GENERALLY ALONG AND NORTH
OF INTERSTATE 70 THROUGH WEDNESDAY.

AFOREMENTIONED SHORTWAVE TROUGH WILL INDUCE LEE CYCLOGENESIS
ACROSS SOUTHEAST COLORADO OVERNIGHT. STRONG H85 NOCTURNAL JET WITH
FAVORABLE TRAJECTORIES WILL AID IN TRANSPORTING GULF MOISTURE
RAPIDLY NORTHWARD OVERNIGHT. THIS WILL RESULT IN ADVECTION OF
UPPER 50S/LOW 60S DEWPOINTS INTO THE EASTERN PORTION OF THE
FORECAST AREA FOR THE DAY TUESDAY. AS THE DAY PROGRESS...H7-H5
LAPSE RATES WILL STEEPEN TO 7-8 C/KM RESULTING IN SBCAPE VALUES
PUSHING 2000 J/KG. BUFR POINT SOUNDINGS WOULD INDICATE SUB 1KM LCL
VALUES. PER THE NAM...NARROW AXIS OF 0-1KM HELICITY VALUES OF
150-200 M^2/S^2 WHICH WOULD BE SUPPORTIVE OF TORNADOES GENERALLY
ALONG AND EAST OF A LINE FROM MCCOOK TO QUINTER.

ADDITIONALLY...HEAVY RAIN IS A DEFINITE CONCERN AS MIXING RATIOS
OF 12-14 G/KG WILL CONTINUE TO BE ADVECTED INTO THE AREA FROM THE
SOUTHEAST. CURRENT FLASH FLOOD GUIDANCE WOULD INDICATE ROUGHLY TWO
INCHES OF PRECIP WOULD BE NEEDED OVER A SIX HOUR PERIOD TO
GENERATE HYDRO CONCERNS. GIVEN LONGER DURATION OF THIS
EVENT...WILL HOLD OFF ON HOISTING A FLOOD/FLASH FLOOD WATCH THOUGH
IT WOULDN'T SURPRISE ME ONE BE TO HAVE LOCALIZED FLOODING ISSUES
OVER THE NEXT FEW DAYS.

PRECIP WILL COME TO AN END FROM WEST TO EAST WEDNESDAY AS THE
MID/UPPER LOW DEEPENS AND CONTINUES TO SHIFT EASTWARD INTO EASTERN
KANSAS. HOWEVER...STRONG NORTHWESTERLY WINDS WILL INCREASE IN
RESPONSE TO THE TIGHTENING PRESSURE GRADIENT. A WIND ADVISORY
APPEARS HIGHLY LIKELY BUT WILL HOLD OFF FOR NOW GIVEN POTENTIAL
FOR SEVERE CONVECTION TOMORROW. TEMPS WEDNESDAY WILL LIKELY REMAIN
IN THE MID TO UPPER 50S ACROSS THE NORTHWEST HALF OF THE FORECAST
AREA WHICH WILL RESULT IN A RAW DAY WHEN COMBINED WITH THE SHOWERS
AND STRONG WINDS.

MID/UPPER RIDGE BUILDS INTO THE CENTRAL HIGH PLAINS ON THURSDAY
ALLOWING TEMPS TO REBOUND TO NEAR CLIMO. QUICK MOVING SHORTWAVE TROUGH
WILL CAUSE THE RIDGE TO BREAK DOWN THURSDAY NIGHT AND WILL PROVIDE
FOCUS FOR ISOLATED SHOWERS AND THUNDERSTORMS PRIMARILY OVER THE
NORTHEAST HALF OF THE FORECAST AREA THROUGH THE DAY FRIDAY.
BROADER RIDGE BUILDS BACK IN FOR THE MEMORIAL DAY WEEKEND AS
ANOTHER MID/UPPER TROUGH BEGINS TO DEVELOP OVER THE WESTERN CONUS.
WITH RIDGING IN PLACE...TEMPS WILL WARM INTO THE MID TO UPPER 80S
BY SUNDAY. LARGE SPREAD AMONGST AVAILABLE GUIDANCE WITH REGARD TO
TEMPS ON MEMORIAL DAY ITSELF. OPERATIONAL GFS MOVES A COLD FRONT
THROUGH THE REGION SUNDAY NIGHT RESULTING IN MAX TEMPS ON MONDAY
IN THE UPPER 60S/LOW 70S. MEANWHILE...THE EC HOLDS THE
TROUGH/SURFACE FRONT BACK TO THE WEST RESULTING IN TEMPS ACROSS
THE REGION IN THE MID 90S TO JUST OVER 100 DEGREES. GIVEN THIS
HIGH DEGREE OF UNCERTAINTY...HAVE OPTED TO FOLLOW THE GEFS MEAN
RESULTING IN TEMPS IN THE UPPER 70S TO LOW 80S.

FOLTZ
&&

.AVIATION...
506 PM MDT MON MAY 23 2011

FOR THE 00Z TAFS...THUNDERSTORMS ARE EXPECTED NEAR THE TAF SITES
THIS EVENING AND INTO TUESDAY. OUTFLOW FROM THUNDERSTORMS COULD LEAD
TO BRIEF GUSTY WINDS...AS WELL AS A TEMPORARY WIND SHIFTS BEFORE
RETURNING TO THE PREVAILING DIRECTION. AS A LOW LEVEL JET BRINGS
MORE MOISTURE INTO THE REGION OVERNIGHT...CEILINGS ARE EXPECTED TO
DECREASE TO MVFR AND LATER IFR...AND MODERATE RAIN WILL BECOME MORE
LIKELY. BY MID MORNING...THE POSSIBILITY FOR SEVERE THUNDERSTORMS
WILL INCREASE AND BE MORE LIKELY AT KMCK THAN KGLD.

CJS
&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.
&&
Hazardous weather outlook, May 23, 4:56 PM CDT, 2 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
356 PM MDT MON MAY 23 2011

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-241345-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
356 PM MDT MON MAY 23 2011 /456 PM CDT MON MAY 23 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOP OVER EASTERN
COLORADO AND WESTERN KANSAS THIS AFTERNOON BEFORE SPREADING EAST
AND INCREASING IN COVERAGE ACROSS THE REST OF THE TRI-STATE AREA
LATE THIS EVENING. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED STRONGER STORMS WILL BE CAPABLE OF PRODUCING LARGE
HAIL...AND FREQUENT CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SHOWERS AND THUNDERSTORMS ARE LIKELY TUESDAY THROUGH WEDNESDAY
ACROSS THE TRI-STATE AREA. SEVERE THUNDERSTORMS WILL BE POSSIBLE
TUESDAY AND TUESDAY EVENING...PRIMARILY OVER NORTHWEST KANSAS AND
SOUTHWEST NEBRASKA. TORNADOES...LARGE HAIL...AND STRONG WINDS WILL BE
POSSIBLE WITH THESE STORMS. LOCALLY HEAVY RAINFALL WILL ALSO BE
POSSIBLE...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70.

THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE TRI-STATE AREA
THURSDAY NIGHT AND FRIDAY. WIDESPREAD HAZARDOUS WEATHER IS NOT
ANTICIPATED WITH THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION SHOULD NOT BE NEEDED THROUGH TONIGHT BUT ANY
REPORTS OF SEVERE WEATHER WOULD BE APPRECIATED.

In the hours before

Special weather statement, May 23, 5:28 PM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
528 PM CDT MON MAY 23 2011

KSZ002-232300-
RAWLINS-
528 PM CDT MON MAY 23 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR RAWLINS COUNTY IN NORTHWEST KANSAS...

AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTH OF BEARDSLEY...MOVING NORTHEAST AT
5 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3980 10088 3957 10114 3965 10135 3991 10118
TIME...MOT...LOC 2228Z 207DEG 5KT 3966 10120

024
Special weather statement, May 23, 5:53 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
453 PM MDT MON MAY 23 2011

COZ091-232330-
KIT CARSON COUNTY-
453 PM MDT MON MAY 23 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR KIT CARSON COUNTY IN EAST CENTRAL COLORADO...

AT 451 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES NORTH OF BURLINGTON...MOVING NORTHEAST AT
15 MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3957 10222 3957 10205 3939 10205 3930 10213
      3939 10233
TIME...MOT...LOC 2253Z 211DEG 12KT 3943 10217

024
Special weather statement, May 23, 6:07 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
507 PM MDT MON MAY 23 2011

KSZ013-232345-
SHERMAN-
507 PM MDT MON MAY 23 2011

...THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR SHERMAN COUNTY IN NORTHWEST KANSAS...

AT 505 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHWEST OF EDSON...MOVING EAST AT 10
MPH.

PENNY TO NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE.

&&

LAT...LON 3919 10173 3933 10172 3940 10139 3928 10139
      3918 10139
TIME...MOT...LOC 2308Z 267DEG 8KT 3928 10162

024
Local storm report, May 23, 6:27 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
527 PM MDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0522 PM     HAIL             6 N ATWOOD              39.90N 101.04W
05/23/2011  E1.00 INCH       RAWLINS            KS   TRAINED SPOTTER

&&

CJS
Local storm report, May 23, 6:41 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
541 PM MDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             11 N ATWOOD             39.97N 101.04W
05/23/2011  E1.75 INCH       RAWLINS            KS   TRAINED SPOTTER

&&

JMARTIN
Local storm report, May 23, 6:55 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
555 PM MDT MON MAY 23 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             14 N ATWOOD             40.01N 101.04W
05/23/2011  E1.00 INCH       HITCHCOCK          NE   TRAINED SPOTTER

&&

JMARTIN

The office that day

Everything else NWS Goodland, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:48 PM CDTSevere Thunderstorm WarningGLDGove, Logan57 min
May 23, 8:00 PM CDTSevere Thunderstorm WarningGLDCheyenne, Sherman60 min
May 23, 8:38 PM CDTSevere Thunderstorm WarningGLDGove44 min
May 23, 9:38 PM CDTSpecial Weather StatementGLDCheyenne37 min
May 24, 2:22 AM CDTSpecial Weather StatementGLDWichita23 min
May 24, 2:58 AM CDTSpecial Weather StatementGLDLogan32 min
May 24, 3:17 AM CDTSevere Thunderstorm WarningGLDLogan, Wichita19 min
May 24, 3:48 AM CDTSpecial Weather StatementGLDSheridan27 min
May 24, 4:17 AM CDTSpecial Weather StatementGLDLogan28 min
May 24, 4:49 AM CDTSpecial Weather StatementGLDGove26 min
May 24, 5:30 AM CDTSpecial Weather StatementGLDGove30 min
May 24, 12:22 PM CDTFlash Flood WatchGLDCheyenne, Decatur, Graham, Norton, Rawlins, Sheridan and 2 more22 hr
May 24, 2:53 PM CDTSpecial Weather StatementGLDSherman22 min
May 24, 3:22 PM CDTTornado WarningGLDSherman23 min
May 24, 3:23 PM CDTSpecial Weather StatementGLDWallace37 min
May 24, 3:25 PM CDTSevere Thunderstorm WarningGLDSherman, Wallace65 min
May 24, 3:28 PM CDTSpecial Weather StatementGLDGreeley32 min
May 24, 3:47 PM CDTTornado WarningGLDSherman28 min
May 24, 3:52 PM CDTSevere Thunderstorm WarningGLDGreeley, Wallace18 min
May 24, 3:53 PM CDTTornado WarningGLDSherman37 min
May 24, 4:03 PM CDTSevere Thunderstorm WarningGLDSherman, Thomas57 min
May 24, 4:10 PM CDTTornado WarningGLDCheyenne, Sherman35 min
May 24, 4:28 PM CDTSevere Thunderstorm WarningGLDCheyenne, Decatur, Logan, Rawlins, Sheridan, Sherman and 2 more62 min
May 24, 4:48 PM CDTSevere Thunderstorm WarningGLDGove, Logan, Sheridan, Thomas18 min
May 24, 4:49 PM CDTSevere Thunderstorm WarningGLDCheyenne, Decatur, Rawlins, Sheridan, Sherman, Thomas41 min
May 24, 5:07 PM CDTTornado WarningGLDCheyenne, Rawlins38 min
May 24, 5:14 PM CDTSevere Thunderstorm WarningGLDWichita48 min
May 24, 5:30 PM CDTSevere Thunderstorm WarningGLDCheyenne, Rawlins60 min
May 24, 5:31 PM CDTFlash Flood WarningGLDCheyenne, Sherman3 hr
May 24, 5:52 PM CDTSpecial Weather StatementGLDGove, Logan, Sheridan, Thomas23 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.